The Loudmouth Protestant

February 20, 2008

Accutane Account: Day I Don’t Know

A commenter on an older post about my Accutane process just reminded me that I need to give some updates on how I am doing. I haven’t said anything about the process because there has been nothing groundbreaking to report. Since Day 13 when I felt like curling up and sleeping through until day 45 because my face was throwing up all over itself things have drastically changed. While my skin is not crystal clear, it has cleared up compared to what it used to be.

Right now I am experiencing some breakouts which could be due to a few reasons. There were a few days–not consecutively–where I messed up on taking my meds. I either took both the 40 and 20 gram together before I went to sleep or I took two 40 grams together which isn’t good because the doctor put me on 60 grams a day not 80. The other reason for the breakouts could very well be because it is that time of the month or because I am stressed. I don’t think it is the latter but a colleague told me that your skin’s reaction from stress can occur further down the timeline.

Nevertheless, I noticed that when I do get pimples they gang up on one another in what I like to call–and I am sorry folks I really do have to call it this and I hope God will not strike me down–cluster(fill in the blank with an expletive that begins with an “F”). I had no choice but to call them that because they seem to be very friendly with one another and they like to stay so close to one another that sometimes they morph in the Power Ranger of pimples and turn into one large robotic zit. It’s annoying, but it’s nothing a good cleansing, lots of water, and patience won’t take care of.

I’ve been able to manage the chapped lips very well although I must give a word or warning to those in the early stages that might be tempted to peel their lips themselves, “don’t do it!” Peeling the skin off your lips is the equivalent of burning yourself and picking the wounds, it will hurt for quite a while and leave a bright red strip on your lips for about 2-3 days. Just get some Aquaphor or Carmex and keep it moving.

Lastly, my hair has been shedding quite a bit but thanks be to God it is never enough for anyone to tell that I am losing hair and this is three months into my course. I have two maybe three months left and I am pretty sure my doctor is going to up my dosage to 80 grams for next month so maybe I’ll have more to say then. But the most I can say now is the ride hasn’t been nearly as bad as some people made it seem and I say thanks be to God. I haven’t had any bouts of depression, suicidal thoughts, social withdrawal, aggression, or any of the mental side effects they documented. Even the bone and joint pains I experienced went away when I decided that I wouldn’t let it stop me from serving in my dance ministry. So for all the folks on it, keep the faith.

Advertisements

3 Comments »

  1. I’m about to go on accutane.. tell me, you’ve been dancing while you were on it and nothing happened? No joint problems or anything? Because I love to dance myself…
    icedbayberry@gmail.com

    Comment by sabrina — June 1, 2008 @ 6:43 am | Reply

  2. In the beginning, when I was on 40MGs I used to have some joint pains, but after about the first month or two they disappeared. My doctor also said that taking Fish Oil or Chondroitin would reduce the joint pain.

    Comment by loudmouthprotestant — June 1, 2008 @ 5:41 pm | Reply

  3. Accutane is the bomb, It cleared my face very well, I’m defiantly happy with the results its defiantly worth it, I haven’t experienced any mood swings, other than just normal things. but lips are defiantly get dry easily, and also they take your blood every month.

    Comment by Paul — July 24, 2008 @ 6:38 am | Reply


RSS feed for comments on this post. TrackBack URI

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Blog at WordPress.com.

%d bloggers like this: